Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
luc_nic

To Tane Or Not To Tane...

Hi guys

Im looking for opinions or some advice...

Im 24 and have had acne since 14. i went on roaccutane at 19, 30mg for 8 months, i weigh 55 kg, and it worked great. i was clear by about month 3 and stayed clear for about 18 months after. prior to accutane id tried antibiotics - doxy, tetracycline, minocyclin. topicals - bp, retinoids, salylic acid, tea tree oil, apple cider vinegar. light therapy, vitamins, changing my diet blah blah blah.

right now my acne is mild, but its persistent and im real oily. some days i am completly clear. other times pustules and papules and now again a cysts or two that are painful. im started to get a collection of red marks again and a couple of small scars. i know compared to many people my acne is nothing, and no doubt i will have some responses that i shouldnt use accutane for milder acne, but its been 10 years and everything else ive tried isnt helping.

i see my derm on thursday and i think id like to do another course of tane. i didnt have any side effects last time except dry lips. but im unsure about the dosage. is it best to do another full course and hopefully this will be the last time i have to deal with it, or because my acne is better than it was last time will a lower dose or shorter course be sufficient...?

Any ideas/experience/opinions would be great!!!

thanks

Share this post


Link to post
Share on other sites

Dan made a research, it shows two investigations trying to figure out if lower doses of accutane can cure mild and moderate acne, and it does. I doubt your derm listen to you if you tell him about that. Besides, isnt better to take a higer dose for 5 months than taking it for 8 months?

good luck

Share this post


Link to post
Share on other sites

hi chestercool

thanks for the reply. yeah on one hard a higher dose and a shorter course would get it out the way quicker, but i did a relatively low course last time, just 30mg the whole time, and that way i avoided an IB and had no other side effects except dry lips. i hardly noticed i was taking any medication. so i dont mind being on it for a bit longer if its not too difficult sorta thing.

i was just wondering in terms of longer remission really. i know lower dose courses will clear acne but without the cumulative dose theres a higher chance of relapse right?

Share this post


Link to post
Share on other sites

I'd just like to say I'm in a similar situation as you. I did accutane for 7 months at 65mg and it cleared me up PERFECTLY for a year and half afterwards. Now two years later I'm getting moderate acne. Only around my mouth area. No more cystic acne though, its just mild persistent acne. Definitely not severe but its for sure noticeable and it makes me feel miserable. I remember the good feelings I had after my first course and I'm now considering a second course. I think I'd much rather have clear skin and mess my liver up.

Share this post


Link to post
Share on other sites

I'd just like to say I'm in a similar situation as you. I did accutane for 7 months at 65mg and it cleared me up PERFECTLY for a year and half afterwards. Now two years later I'm getting moderate acne. Only around my mouth area. No more cystic acne though, its just mild persistent acne. Definitely not severe but its for sure noticeable and it makes me feel miserable. I remember the good feelings I had after my first course and I'm now considering a second course. I think I'd much rather have clear skin and mess my liver up.

hey yeah thats exactly how it was for me, i saw my derm on thursday so ive just started a second course. going to start at 10mg and ease in gently as it were and work up to 40mg i think. ive read so many different things about the second course and whether the dose should be higher to deal with it for good, or whether it should be lower as usually the severity isnt as bad the second time around. anyway if you need a second course go for it, seems like a lot of people do. you're right clear skin really does make such a difference. as long as you keep an eye on your liver you should be fine

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×